MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number CL-2295
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
During ivtm therapy on a (b)(6) years old female admitted for an intracerebral aneurysm and had a cardiac arrest during an earlier surgery.The insertion of the cool line catheter was smooth in the patient's left femoral vein.A day after treatment was initiated, saline fluid was noticed on a laid disposable pad where the luer connection of the cool line catheter (lot #unknown) and the start-up kit (suk) (lot #unknown) sat on the patient's bed.The nurse reported that the zoll catheter or start-up kit tubing leaking onto the bed overnight and still leaking in the morning.One saline bag had been changed overnight due to going empty.During the reported leaking, the patient had no issues maintaining target temperature with the thermogard console.Zoll clinical field specialist (cfs) was on the customer site at the time of the reported event and examined the catheter, suk and saline bag, found no leak or breech.Then, the zoll cfs locked the connection between the catheter and the suk and restarted the thermogard console, no leak was observed from the luers/connection area.The catheter balloons were deflated/inflated , and no blood was observed.The suk appeared normal with no breakage.The zoll cfs disconnected/reconnected the orange luers of the catheter and suk to ensure they were aligning properly, which they were.Following this, zoll cfs changed out the suk to a new one to test the catheter.Zoll cfs could reproduce the issue of saline leaking out of orange luers even with the new suk.The catheter's orange luer suspected to have caused the leak.The saline bag, suk and the catheter were replaced and treatment continued with the same thermogard console.Patient's status information was requested but the customer did not provide a response.
 
Additional Manufacturer Narrative
Zoll has received the catheter however, the investigation is still in progress.A follow-up report will be submitted when the investigation has been completed.
 
Additional Manufacturer Narrative
The reported complaint that the leak from the luer connection of the cool line catheter (lot #155753) was confirmed during visual inspection and functional testing.The "in" luer lock connection on the catheter was cracked, scratched and dented.The probable root cause for the cracked luer could be due to a latent material defect or due to over torqueing of the luer.Visual inspection of the returned catheter was performed and found the "in" luer lock connection was cracked, scratched and dented.No other physical damage was observed.Functional testing of the returned catheter was performed.All infusion ports and extension tubes were flushed without resistance.The returned catheter was connected to the pressurized inflation device and upon pressurizing the catheter, a water/emission/leak was observed at the "in" luer lock connection; thus, confirming the reported complaint.During manufacturing all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.It is unlikely that the defective catheter was shipped.Historical complaints were reviewed for information related to the reported complaint and there was no previous history of complaint reported for a catheter with a lot number 155753.
 
Event or Problem Description
During ivtm therapy on a 66 years old female admitted for an intracerebral aneurysm and had a cardiac arrest during an earlier surgery.The insertion of the cool line catheter was smooth in the patient's left femoral vein.A day after treatment was initiated, saline fluid was noticed on a laid disposable pad where the luer connection of the cool line catheter (lot #155753) and the start-up kit (suk) (lot #165115) sat on the patient's bed.The nurse reported that the zoll catheter or start-up kit tubing leaking onto the bed overnight and still leaking in the morning.One saline bag had been changed overnight due to going empty.During the reported leaking, the patient had no issues maintaining target temperature with the thermogard console.Zoll clinical field specialist (cfs) was on the customer site at the time of the reported event and examined the catheter, suk and saline bag, found no leak or breech.Then, the zoll cfs locked the connection between the catheter and the suk and restarted the thermogard console, no leak was observed from the luers/connection area.The catheter balloons were deflated/inflated , and no blood was observed.The suk appeared normal with no breakage.The zoll cfs disconnected/reconnected the orange luers of the catheter and suk to ensure they were aligning properly, which they were.Following this, zoll cfs changed out the suk to a new one to test the catheter.Zoll cfs could reproduce the issue of saline leaking out of orange luers even with the new suk.The catheter's orange luer suspected to have caused the leak.The saline bag, suk and the catheter were replaced and treatment continued with the same thermogard console.Patient's status information was requested but the customer did not provide a response.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key13849240
Report Number3010617000-2022-00261
Device Sequence Number19980950
Product Code NCX
UDI-Device Identifier00849111075190
UDI-Public00849111075190
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-2295
Device Catalogue Number8700-0781-01
Device Lot Number155753
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2022
Supplement Date Received by Manufacturer03/23/2022
Initial Report FDA Received Date03/22/2022
Supplement Report FDA Received Date04/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale